Aa
Aa
A
A
A
Close
Avatar universal

Question

Ok, so I was on effexor which can cause hypothyrodism. I tested a tsh of 6 and was put on .25 mcg of synthroid. I then came off the effexor and I wonder if the effexor was causing the hypo and a problem because I am still on synthorid. My symptoms are irritability, and sometimes weaky, shaky. Now, could I be becoming hpyER now or is it just adjusting to stopping effexor. I see a specialist in one week.
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Is it possible some of your symptoms are from stopping the effexor? Did you ask your doctor if your thyroid symptoms might diminish once the other med is out of your system?  Hopefully your specialist can help you with your questions (be sure to write them down in advance) and also help you find another med similar to effexor but without this side effect.  Good luck.
Helpful - 0
1756321 tn?1547095325
Effexor - side effects of the endocrine system - rare: goiter, hyperthyroidism, hypothyroidism, thyroid nodule, thyroiditis.

There isn't anything i can find to state if anti depressant induced hypothyroidism can be temporary or permanent however.  If this is temporary, then you may be taking a medication that is not needed therefore causing what sounds like milder hyperthyroid symptoms.
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.